Asymptotic behavior of periodic dynamical systems on banach spaces

  • 33 Accesses

  • 4 Citations


The concept of a periodic dynamical system on a Banach space is a generalization of periodic ordinary, functional, and partial differential equations. A theory is presented which analyzes the asymptotic behavior of such systems in the spirit of the direct method of Liapunov.


  1. [1]

    J. K. Hale,Dynamical systems and stability, Journal of Mathematical Analysis and Applications26, pp. 39–59 (1969).

  2. [2]

    E. A. Barbashin andN. N. Krasovskii,Stability of motion in the large, Doklady Akademii Nauk SSSR, 86, 3 (1952).

  3. [3]

    J. P. Lasalle,Asymptotic stability criteria, in Proceedings of Symposia in Applied Mathematics, Vol. 13 (Providence, R. I.: American Mathematical Society, 1962), p. 299.

  4. [4]

    —— ——,An invariance principle in the theory of stability, in International Symposium on Differential Equations and Dynamical Systems, ed.J. K. Kale andJ. P. Lasalle (New York: Academic Press, 1967), p. 277.

  5. [5]

    —— ——,Stability theory for ordinary differential equations, Journal of Differential Equations4, pp. 57–65 (1968).

  6. [6]

    R. K. Miller,Asymptotic behavior of solutions of nonlinear differential equations, Transactions of the American Mathematical Society115, pp. 400–416 (1965).

  7. [7]

    —— ——,Asymptotic behavior of nonlinear delay-differential equations, Journal Differential Equations1, pp. 293–305 (1965).

  8. [8]

    P. H. Rabinowitz,Periodic solutions of a nonlinear wave equation, in Intl. Symp. on Diff. Eqns. and Dynamical Systems, ed.J. K. Hale andJ. P. Lasalle (New York: Academic Press, 1967), p. 69.

  9. [9]

    J. K. Hale andE. F. Infante,Extended Dynamical Systems and Stability Theory, Proceedings of the National Academy of Sciences58, pp. 405–409 (1967).

  10. [10]

    H. L. Royden, Real Analysis, MacMillan, New York, 1968.

Download references

Author information

Additional information

This research was supported by the United States Army under contract DA-31-124-ARO-D-270.

Entrata in Redazione il 1 febbraio 1970.

Rights and permissions

Reprints and Permissions

About this article

Cite this article

Slemrod, M. Asymptotic behavior of periodic dynamical systems on banach spaces. Annali di Matematica 86, 325–330 (1970).

Download citation


  • Differential Equation
  • Dynamical System
  • Banach Space
  • Partial Differential Equation
  • Asymptotic Behavior